Michigan, 2025

Blizzard and Winter Weather in Michigan, March 1, 2025

March 1, 2025 · NWS MQT · 9 events in 9 counties and zones

A strong low pressure tracking from northwest Ontario to the eastern UP through the day on February 28th resulted in high winds, brief moderate to heavy snow, and whiteout conditions over portions of the UP. This was a long duration event that impacted the Friday morning commute with widespread 1-3 inches.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A strong low pressure tracking from northwest Ontario to the eastern UP through the day on February 28th resulted in high winds, brief moderate to heavy snow, and whiteout conditions over portions of the UP. This was a long duration event that impacted the Friday morning commute with widespread 1-3 inches. During the day, rain mixed in with snow in some locations. By the afternoon and evening commute, plummeting temperatures resulted in a flash freeze while very strong winds and moderate to heavy snow resulted in very low visibilities. Highest snow amounts for the event spanned most of Upper Michigan's west, central, and east with amounts ranging from 3 to 11 inches. The same areas observed widespread 40 to 60 mph winds in the afternoon and evening hours. These conditions resulted impassable road conditions in the city of Houghton, occasional white outs in Negaunee, icy road conditions in Marquette, an 11 hour closure of M-28 between Munising and Harvey, multiple school delays and early releases, afternoon and evening sporting event postponements, and power outages in Keweenaw and Dickinson County. The event continued into the morning hours of March 1.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 28, 6:43 PM EST, 5 hours 17 minutes earlier. Its key messages:

  • Travel conditions will deteriorate quickly this afternoon and evening, especially over the counties bordering Lake Superior, as snow and strong winds develop.
  • The snow, combined with quickly falling temperatures, could lead to icy roads developing this evening. Visibility will be reduced in snow and blowing snow. Additional snowfall totals this afternoon through tonight range from around 2 inches near the lakeshore to near 8 inches in the higher terrain of the north-central and western UP.
  • Winds gusting to 40-55 mph, strongest over the Keweenaw, central, and eastern UP, could lead to a few downed tree limbs and power outages.
  • Lake effect snow diminishes Saturday and Saturday night with mostly dry conditions and a warming trend into at least early next week. Widespread above freezing temperatures expected for Monday and Tuesday.
  • Strong low pressure system will bring strong winds, rain and wet, heavy snow to the Great Lakes Tuesday night into Wednesday. Exactly how much and who will see rain vs snow will depend on the track of the storm, which is uncertain at this time.
Area forecast discussion, Feb 28, 6:43 PM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
643 PM EST Fri Feb 28 2025

.KEY MESSAGES...

- Travel conditions will deteriorate quickly this afternoon and
  evening, especially over the counties bordering Lake Superior,
  as snow and strong winds develop.

- The snow, combined with quickly falling temperatures, could
  lead to icy roads developing this evening. Visibility will be
  reduced in snow and blowing snow. Additional snowfall totals
  this afternoon through tonight range from around 2 inches
  near the lakeshore to near 8 inches in the higher terrain of
  the north-central and western UP.

- Winds gusting to 40-55 mph, strongest over the Keweenaw,
  central, and eastern UP, could lead to a few downed tree limbs
  and power outages.

- Lake effect snow diminishes Saturday and Saturday night with
  mostly dry conditions and a warming trend into at least early
  next week. Widespread above freezing temperatures expected
  for Monday and Tuesday.

- Strong low pressure system will bring strong winds, rain and
  wet, heavy snow to the Great Lakes Tuesday night into
  Wednesday. Exactly how much and who will see rain vs snow
  will depend on the track of the storm, which is uncertain at
  this time.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 319 PM EST Fri Feb 28 2025

Early afternoon water vapor imagery shows the strong shortwave
trough/dry slot having pushed east of the UP. As a result, most
areas have seen little to no impactful snowfall for most of the day,
aside from perhaps northern Luce County. RAP analysis shows a 989 mb
surface low just north of Grand Island. Colder air is already
pouring into the western UP as winds shift northerly, with temps
falling below freezing and into the 20s. The observed track of the
low, displaced slightly north of previous expectations, is leading
to a slight downturn in forecast snowfall amounts. However, the main
impact will be the combination of lake effect snowfall, increasing
winds, and plummeting temperatures this afternoon and evening. Lake
enhanced snow will increase through mid-afternoon as some brief
deeper forcing associated with deformation on the back of the low,
but it will quickly transition to lake effect, maximized over the
higher terrain. While inversion heights are not too high (less than
5kft), there will be good low-level instability, so some moderate
(0.5-0.75 inch/hr) rates will likely be realized. Meanwhile,
temperatures will continue plummeting into the lower 20s and teens,
which raises concern for flash freeze/icy conditions developing on
area roadways.

As far as the wind, 21 mb/6hr pressure rises continue to be forecast
by short-range models, leading to high confidence in windy
conditions as winds shift northwesterly to northerly this evening.
There will be a brief period where mixing into a 45-50 kt layer
could occur, and consideration was given to a High Wind Warning for
the Keweenaw and Lake Superior shoreline counties from Marquette
eastward. Elected to maintain the wind advisory as this magnitude of
winds should be rather brief, but we should continue to see frequent
45-55 mph gusts this evening into the early overnight hours. The
wind will add to the travel difficulties with blowing and drifting
snow reducing visibility.

Drier air will lead to a rather quick downturn in lake effect snow
after 06Z, although there could continue to be some light
accumulation in the north wind belts. Lows tonight mainly in the
single digits with wind chills falling into the negative single
digits and negative teens.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 218 PM EST Fri Feb 28 2025

Saturday will begin with today's outgoing clipper on the forward
edge of deep troughing pushing through the lower Great Lakes. At the
surface, this clipper looks to be just north of New York. Upstream,
surface ridging will begin pressing into our forecast area ahead of
mid-upper level ridging extending through the Rockies. As this
feature migrates eastward, expecting improving conditions and a
mostly dry weekend and early next week. Pattern changes next week
though as a surface low develops in the lee of the Rockies ahead of
a deep trough moving through the Rockies. Guidance continues to
suggest this feature will lift into the Great Lakes by the middle of
next week. Solutions for the system currently include a mix of rain
and snow, heavy wet snow, and mostly dry.

Ridge axis will reach the western UP by Saturday evening and press
into southern Ontario Sunday morning. The effect this will have is a
diminishing trend to lake effect snow showers, decreasing winds, and
clearing skies from west to east. Increasing subsidence and mid-
level dry air will result in lowering inversion heights from around
6k feet in the morning to ~3k in the afternoon, with an inverted v
signature developing in the low levels by afternoon. Additional snow
accumulations downwind of Lake Superior through the day will amount
to an inch or two in the favored northwest wind snowbelts, mainly
over eastern Upper Michigan. Bulk of this would be expected in the
morning. Daytime highs should top out mostly in the teens. Saturday
night for everyone outside the east can expect mostly clear skies.
Continued moisture between 2-4k feet will continue mostly cloudy
skies in the east though, perhaps with pockets of light snow or
flurries. Overnight lows are expected to be near 10F by Lake
Superior and single digits elsewhere, perhaps below zero in the
interior west/Michigamme Highlands.

Mostly dry conditions, save for pockets of light snow or flurries in
the east Sunday, will continue through at least Monday night across
Upper Michigan as winds shift to light, southerly flow and warm air
advection at 850mb begins. Temperatures will trend higher each day
and night into next week. Daytime highs Sunday look to top out in
the mid-upper 20s east/Keweenaw and low 30s south and west. Above
freezing temps Monday and Tuesday may breach into the 40s. Overnight
lows in the period look to be below freezing, although there's less
certainty for Monday and Tuesday night.

Upstream on Tuesday, increasing upper level divergence tied to left
exit region of a 120-150kt jet streak ahead of a deep mid-upper
level trough pressing east through the Rockies will result in a
deepening surface low in the eastern Colorado/western
Kansas/Oklahoma panhandle region. The system is expected to take on
a negative tilt Tuesday evening, enabling a strong 50-75kt 925-850mb
low level jet to surge a warm and moist airmass northward ahead of
the low as it lifts northeastward into the Great Lakes. Leading
shortwave and wave of light rain, could build into the forecast area
from the south Tuesday. Afterwards though, there's more uncertainty
given everything will depend on the track of the system. Right now,
rather loose surface low clustering is noted among the GEFS, GEPS,
and EPS membership, but ensemble means largely focus the track
through Illinois and Lower Michigan Tuesday night and Wednesday.

Given the available moisture, robust forcing, and favorable cyclonic
flow, the track of the surface low will dictate whether
precipitation makes it into our forecast area Wednesday and if it
does, whether it will fall as rain, snow, or a mix. For example, if
the surface low tracks through central or northern Lower Michigan,
heavy, wet snow would be favored for central and eastern Upper
Michigan should the cold air stick around. However, this track also
favors rain or a mix of rain and snow if enough warm air pulls north
ahead of the system. If the low tracks to near the Straits or
further north, then warm air would likely allow for rain in the east
with maybe a mix of rain and snow, or heavy wet snow for western
Upper Michigan. In contrast to this, if the low ends up far enough
south and moves through southern Lower, a majority of the forecast
area may remain dry. This same uncertainty is reflected in snow
probabilities of the NBM, LREF, and each deterministic solution's
ensemble counter part. At this point, the range of probability for
greater than 6 inches of snow across our forecast area Wednesday
spans 0-70%, with the higher probabilities focused on the Michigamme
Highlands. At this point, given the uncertainty and that there
hasn't been a clear trend run to run, confidence is low (<25%) on
the outcome. At this point, recommend those with travel plans
anywhere in the Great Lakes Wednesday into Thursday to keep an eye
on the forecast for updates.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 643 PM EST Fri Feb 28 2025

A strong clipper system will continue to track across Lake Superior
this evening, bringing high winds and low visibilities due to snow
and blowing snow. LIFR will persist this evening at all terminals,
with conditions below airport minimums expected to continue at CMX
through at least 02Z. Conditions will slowly improve late tonight
into Saturday morning as lake effect snow tapers off.

&&

.MARINE...
Issued at 218 PM EST Fri Feb 28 2025

Strong clipper system moving through Lake Superior right now is
supporting gales, potentially mixed with storm force winds.
Strongest winds are expected on the low's western flank and out of
the north. These will decrease through the night as the low exits
east, but still remain above 20kts through at least Saturday
evening.  Heavy freeing spray is also expected into Saturday
afternoon and evening. High pressure will dominate the Upper Great
Lakes through Tuesday. At that point, a strong low pressure is
expected to lift northeast into the Great Lakes. There is still a
good bit of uncertainty in the track, and thus magnitude of the
winds and waves Wednesday. At this point, the track favors Gales,
but these very well could be higher.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Lakeshore Flood Advisory until 11 PM EST this evening for
     MIZ001.

  Wind Advisory until 1 AM EST Saturday for MIZ001-003-005>007-
     013-014-085.

  Winter Storm Warning until 1 AM EST Saturday for MIZ001-006-
     007-085.

  Winter Weather Advisory until 1 AM EST /midnight CST/ Saturday
     for MIZ002>005-009-084.

  Lakeshore Flood Advisory until 6 AM EST Saturday for MIZ005-
     006.

  Winter Weather Advisory until 10 PM EST this evening for
     MIZ014.

Lake Superior...
  Gale Warning until 1 AM EST /midnight CST/ Saturday for
     LSZ240>242-245>248-263-265.

  Gale Warning until 7 PM EST /6 PM CST/ this evening for LSZ162.

  Heavy Freezing Spray Warning until 7 AM EST /6 AM CST/
     Saturday for LSZ162.

  Heavy Freezing Spray Warning until 7 AM EST /6 AM CST/
     Saturday for LSZ240>242-263.

  Gale Warning until 4 AM EST Saturday for LSZ243-244-249>251-
     264-266-267.

  Heavy Freezing Spray Warning until 7 PM EST Saturday for
     LSZ243-244-249>251-264-266-267.

  Heavy Freezing Spray Warning until 1 PM EST Saturday for
     LSZ245>248-265.

Lake Michigan...
  Gale Warning until 1 AM EST Saturday for LMZ221-248-250.

&&

SHORT TERM...Thompson
LONG TERM...JTP
AVIATION...RM
MARINE...JTP
Hazardous weather outlook, Feb 28, 3:22 PM EST, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
322 PM EST Fri Feb 28 2025

MIZ001>007-009>014-084-085-012030-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
322 PM EST Fri Feb 28 2025 /222 PM CST Fri Feb 28 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Tonight

Travel conditions will deteriorate quickly this afternoon and
evening, especially over the counties bordering Lake Superior, as
snow and strong winds develop.

The snow, combined with quickly falling temperatures, could lead
to icy roads developing this evening. Visibility will be reduced
in snow and blowing snow. Additional snowfall totals this
afternoon through tonight range from around 2 inches near the
lakeshore to near 8 inches in the higher terrain of the north-
central and western UP.

Winds gusting to 40-55 mph, strongest over the Keweenaw, central,
and eastern UP, could lead to a few downed tree limbs and power
outages.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong low pressure system will bring strong winds, rain and wet,
heavy snow to the Great Lakes Tuesday night into Wednesday.
Exactly how much and who will see rain vs snow will depend on the
track of the storm, which is uncertain at this time..

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit any snow accumulation reports
and strong wind reports to the National Weather Service via
phone, on our website, or through social media.

LSZ162-240>251-263>267-012030-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
322 PM EST Fri Feb 28 2025 /222 PM CST Fri Feb 28 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Gales to 45 knots with a few storm force gusts up to 55 knots and
heavy freezing spray are forecast into tonight. See the latest
Marine Weather Message, marine weather statement and Lake Superior
Forecast for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heavy freezing spray will continue into Saturday afternoon. See the
latest Marine Weather Message and Lake Superior Forecast for more
details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-012030-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
322 PM EST Fri Feb 28 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Gale force gusts to 45 knots are forecast through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Thompson

In the hours before

Local storm report, Feb 28, 7:16 PM EST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
716 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Non-Tstm Wnd Gst Copper Harbor           47.47N 87.88W
02/28/2025  M58 MPH          Keweenaw           MI   ASOS

            ASOS station KP59 Copper Harbor.

&&

bw
Local storm report, Feb 28, 7:17 PM EST, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
717 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Non-Tstm Wnd Gst Rock of Ages Lighthouse 47.87N 89.31W
02/28/2025  M52 MPH          LSZ263             MI   C-Man Station

            C-MAN station ROAM4, 2 W Rock of Ages.

&&

bw
Local storm report, Feb 28, 7:18 PM EST, 4 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
718 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Non-Tstm Wnd Gst 1 NW Kingsford          45.82N 88.12W
02/28/2025  M53 MPH          Dickinson          MI   ASOS

            ASOS station KIMT Ford Airport.

0428 PM     Non-Tstm Wnd Gst Houghton Co Airport     47.17N 88.48W
02/28/2025  M51 MPH          Houghton           MI   ASOS

            ASOS station KCMX Houghton Co. Airport.

&&
Local storm report, Feb 28, 7:23 PM EST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
723 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Non-Tstm Wnd Gst Grand Marais, MI        46.68N 85.97W
02/28/2025  M49 MPH          LSZ251             MI   Mesonet

            GLOS Weather Station GRMM4, 1 NNE Grand
            Marais.

&&

bw
Local storm report, Feb 28, 7:24 PM EST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
724 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Non-Tstm Wnd Gst Passage Island Lighthou 48.22N 88.37W
02/28/2025  M51 MPH          LSZ264             MI   C-Man Station

            C-MAN station PILM4, 53 NNW Eagle Harbor.

&&

bw
Local storm report, Feb 28, 7:25 PM EST, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
725 PM EST Fri Feb 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Non-Tstm Wnd Gst 5 S Sands               46.35N 87.40W
02/28/2025  M48 MPH          Marquette          MI   AWOS

            AWOS station KSAW Sawyer Airport.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 blizzard, 3 winter weather. Local standard time, as filed.

Winter Weather, Ontonagon

When
March 1, 12:00 AM EST to 1:00 AM EST
Where
Ontonagon forecast zone
Reported by
Trained Spotter
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Moderate to heavy snow and strong winds resulted in dangerous travel conditions and low visibility during the afternoon and evening of Feb. 28th. The snow ended during the early morning hours on March 1st.

Blizzard, Keweenaw

When
March 1, 12:00 AM EST to 1:00 AM EST
Where
Keweenaw forecast zone
Reported by
Trained Spotter
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions during the afternoon and evening of February 28th, with snow winding down on March 1. Winds gusted as high as 58 mph at Copper Harbor, and several inches of snow occurred. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Blizzard, Northern Houghton

When
March 1, 12:00 AM EST to 1:00 AM EST
Where
Northern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions from around 1500 to 2000 EST on February 28th. Winds gusted as high as 51 mph at Houghton County Memorial Airport, and 3-11 inches of snow occurred. A flash freeze resulted in roadways becoming impassible in the Houghton/Hancock area. The snow wound down early on March 1. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Blizzard, Marquette

When
March 1, 12:00 AM EST to 5:00 AM EST
Where
Marquette forecast zone
Reported by
Trained Spotter
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions during the afternoon and evening of February 28th. Winds gusted as high as 48 mph at Marquette-Sawyer Regional Airport, and 3-11 inches of snow occurred. M-28 was closed between Harvey and Munising for 11 hours starting at 2100 EST on the 28th. Snow wound down early on March 1st. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Blizzard, Alger

When
March 1, 12:00 AM EST to 7:00 AM EST
Where
Alger forecast zone
Reported by
Trained Spotter
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions during the afternoon and evening of February 28th. Winds gusted as high as 59 mph at Munising, and 3-11 inches of snow occurred. M-28 was closed between Harvey and Munising for 11 hours starting at 2100 EST on the 28th. The snow wound down early on March 1st. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Blizzard, Northern Schoolcraft

When
March 1, 12:00 AM EST to 7:00 AM EST
Where
Northern Schoolcraft forecast zone
Reported by
Trained Spotter
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions during the afternoon and evening of February 28th. The snow wound down early on March 1st. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Blizzard, Luce

When
March 1, 12:00 AM EST to 7:00 AM EST
Where
Luce forecast zone
Reported by
Trained Spotter
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

Moderate to heavy snow and high winds resulted in blizzard conditions during the afternoon and evening of February 28th. The snow wound down early on March 1st. Key impacts: transportation delays, traffic accidents, road closures, scattered power outages, school and event cancellations.

Winter Weather, Baraga

When
March 1, 12:00 AM EST to 3:00 AM EST
Where
Baraga forecast zone
Reported by
Trained Spotter
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Moderate to heavy snow and strong winds resulted in dangerous travel conditions and low visibility during the afternoon and evening of Feb. 28th. The snow ended during the early morning hours on March 1st.

Winter Weather, Gogebic

When
March 1, 12:00 AM CST to 1:00 AM CST
Where
Gogebic forecast zone
Reported by
Trained Spotter
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Moderate to heavy snow and strong winds resulted in dangerous travel conditions and low visibility during the afternoon and evening of Feb. 28th. The snow ended during the early morning hours on March 1st.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239703, 1248248, 1248249, 1248250, 1248252, 1248253, 1248255, 1248258, 1239704.